Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 7, 2019, 3:08 AM MDT. It took effect at Oct 7, 2019, 6:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2019, 3:08 AM MDT (09:08 UTC)
- In effect from
- Oct 7, 2019, 6:00 AM MDT
- Expired
- Oct 8, 2019, 3:16 AM MDT
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
803 WWUS75 KTFX 070908 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 308 AM MDT Mon Oct 7 2019 MTZ046-048-049-071015- /O.CAN.KTFX.HW.A.0005.191007T1200Z-191008T1200Z/ Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- 308 AM MDT Mon Oct 7 2019 ...HIGH WIND WATCH IS CANCELLED... Moderately gusty winds are still expected today and tonight. However, these winds are not expected to exceed high wind criteria. As a result, the High Wind Watch has been cancelled. $$ MTZ009-010-044-045-072300- /O.UPG.KTFX.HW.A.0005.191007T1200Z-191008T1200Z/ /O.NEW.KTFX.HW.W.0006.191007T1200Z-191008T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, and Whitlash 308 AM MDT Mon Oct 7 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM MDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. Local gusts up to 75 mph possible along the Northern Rocky Mountain Front. * WHERE...Northern Rocky Mountain Front, Eastern Glacier, Toole and Liberty. * WHEN...From 6 AM this morning to 6 AM MDT Tuesday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
215 WWUS75 KTFX 072103 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 303 PM MDT Mon Oct 7 2019 MTZ009-010-044-045-081200- /O.CON.KTFX.HW.W.0006.000000T0000Z-191008T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, and Whitlash 303 PM MDT Mon Oct 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...Southwest winds of mostly 30 to 40 mph with gusts up to 60 mph occurring. Gusts to 75 mph are possible closer to the Rocky Mountains. Overnight winds may not be as persistently strong, but periods of strong winds will likely still occur occasionally. * WHERE...Eastern Glacier, Northern Rocky Mountain Front, Liberty and Toole. * WHEN...Until 6 AM MDT Tuesday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
142 WWUS75 KTFX 080916 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 316 AM MDT Tue Oct 8 2019 MTZ009-010-044-045-081030- /O.CAN.KTFX.HW.W.0006.000000T0000Z-191008T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- 316 AM MDT Tue Oct 8 2019 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning for the Northern Rocky Mountain Front, Eastern Glacier County, Toole, and Liberty Counties has been cancelled. Gusty winds are still present but have fallen below warning criteria. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 6, 11:37 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 6, 11:37 PM MDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1137 PM MDT Sun Oct 6 2019 ...AVIATION SECTION UPDATED... .SYNOPSIS... Fair but breezy conditions continue tonight through Monday. Monday will be warmer, with strong and gusty west winds expected across north central Montana. On Tuesday, a strong cold front moves south from Canada, bringing much colder temperatures and accumulating snowfall that persists overnight and through the day on Wednesday. && .UPDATE... No Changes to the current forecast for tonight. All looks on track. No precipitation is expected tonight. Clouds are increasing over the Rocky Mountain Front as a Chinook arch develops. Strong winds could develop by morning over the Rocky Mountain Front and then continue into Monday along the adjacent Plains. Thus the High Wind Watch will continue. Looking ahead, the cold front for Tuesday looks on track. Expect falling temperatures during the day on Tuesday, along with rain/snow developing. In most areas, the rain will change to snow fairly quickly. Because temperatures are likely to fall well below freezing fairly quick, roadways could become a bit icy quicker then the previous snow event. The snow could be heavy at times, especially in the mountains. Thus the winter storm watch will continue. Brusda && .AVIATION... Updated 1136 PM MDT Sun Oct 6 2019 (06Z TAF Issuance) Upper level ridging will exert an influence on the region for 1 more day, resulting in passing high clouds and strong surface winds. Overall, VFR conditions will prevail over the region until late Monday, when ceilings begin to lower over the Rocky Mountain Front. Breezy winds tonight will give way to strong surface winds on Monday over North Central MT. Expect a strong cold front to move southward through the region on Tuesday, with widespread rain/snow and low ceilings. Mountains/passes will start to become obscured on Monday afternoon over the Rocky Mountain Front. Brusda/RCG && .PREV DISCUSSION... /ISSUED 550 PM MDT Sun Oct 6 2019/ Skies are clear over the region today, under the influence of a dry northwest flow aloft. Breezy conditions continue due to a persistent and moderately strong surface pressure gradient. Upstream, a strong upper level trough currently over southeast Alaska intensifies and dives southeastward over the next 24 hours, allowing surface low pressure to develop in Alberta. As a result, downslope pressure gradients strengthen further along the Rocky Mountain Front and combine with strong mid- to upper-level winds, producing an increasing potential for high winds across portions of north central Montana Monday and Monday night. A high wind watch remains in effect for this region. The latest model guidance suggests that the highest wind gusts will be confined to ridgetops and wind-prone gaps close to the Rocky Mountain Front. This commonly-windy area has higher warning criteria, so uncertainty remains in determining if winds will become strong enough to produce widespread damage or impacts. This high wind watch will continue to be evaluated through the evening and overnight, anticipating a late decision to either upgrade or cancel the watch. The upper level trough and an associated surface cold front sweep southward from Canada on Tuesday, bringing sharply colder temperatures and widespread precipitation. The precipitation will start off as rain but rapidly changes over to snow as temperatures drop behind the cold front. Am expecting accumulating snowfall to develop on Tuesday. Heavy snow will develop first in the westerly flow up to and just over the Continental Divide on Tuesday. The forecast has been updated to move the heaviest snow closer over the mountains, with a tight snowfall gradient along the Rocky Mountain Front. The snow then spreads south with the advancing cold front as temperatures fall through the day across North- central Montana. Snow continuing overnight and through the day on Wednesday before gradually tapering off from northwest to southeast Wednesday night. Snowfall amounts have also been increased slightly over Southwest Montana. Deterministic forecast models, ensembles, and the National Blend of Models (NBM) are all in very good agreement that moderate to heavy snowfall is likely during this period and temperatures will be 20 to 30 degrees below seasonal averages. Winter storm watches have been posted for much of the forecast area anticipating the arrival of this strong early season storm. The storm system finally moves east of the forecast area Thursday and Thursday night, leaving western and central Montana beneath a building short wave ridge for Friday and the weekend. Note that low temperatures are forecast to drop near 10 degrees or colder on Thursday morning. Mostly dry conditions can be anticipated Thursday through Sunday with temperatures slowly rebounding back toward seasonal averages. mpj/PN && .PRELIMINARY POINT TEMPS/POPS... GTF 39 64 41 51 / 0 0 10 80 CTB 35 57 30 40 / 0 0 60 90 HLN 34 66 42 56 / 0 0 10 80 BZN 28 65 37 61 / 0 0 0 80 WEY 17 53 26 54 / 0 0 0 30 DLN 29 60 37 57 / 0 0 0 50 HVR 35 66 40 53 / 0 0 10 50 LWT 35 63 45 55 / 0 0 0 80 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 6 AM MDT Monday through late Monday night Eastern Glacier...Eastern Pondera...Eastern Teton...Liberty... Toole. Winter Storm Watch from Tuesday afternoon through Wednesday evening Broadwater...Cascade...Central and Southern Lewis and Clark...Fergus...Jefferson...Judith Basin...Meagher. Winter Storm Watch from Tuesday evening through Wednesday evening Gallatin...Madison. Winter Storm Watch from Tuesday morning through Wednesday morning Eastern Glacier...Northern Rocky Mountain Front... Southern Rocky Mountain Front. High Wind Watch from 6 AM MDT Monday through late Monday night Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:08 AM MDT | Winter Storm Warning | TFX | 69 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.